Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 30, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jul 9, 2007, 2:27 PM CDT for Sullivan County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2007, 2:27 PM CDT (19:27 UTC)
- Expired
- Jul 9, 2007, 8:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Sullivan County, MO
The radar
The Pleasant Hill radar (KEAX), 180 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.5 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1843 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1163 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -73 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KEAX 091929 FFWEAX MOC211-100130- /X.NEW.KEAX.FF.W.0030.070709T1927Z-070710T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 227 PM CDT MON JUL 9 2007 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN SULLIVAN COUNTY IN NORTH CENTRAL MISSOURI * UNTIL 830 PM CDT * AT 222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR RAINFALL HAS ESTIMATED BETWEEN ONE TO NEARLY THREE INCHES OF RAIN HAD FALLEN ALONG A LINE FROM SOUTH OF MILAN TO JUST WEST OF REGER WITHIN THE PAST HOUR. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... MILAN. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE. LAT...LON 4021 9287 4004 9287 4004 9337 4021 9337 $$ SAW
2 follow-up statements
000 WGUS73 KEAX 092059 FFSEAX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 356 PM CDT MON JUL 9 2007 MOC211-100130- /X.CON.KEAX.FF.W.0030.000000T0000Z-070710T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SULLIVAN MO- 356 PM CDT MON JUL 9 2007 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN SULLIVAN COUNTY UNTIL 830 PM CDT... AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED RAINFALL HAD DECREASED ACROSS THE WARNED AREA. HOWEVER...RUNOFF FROM EARLIER RAINFALL WILL LIKELY CONTINUE TO PRODUCE FLOODING OF LOW LYING AREAS AND OTHER FLOOD PRONE LOCATIONS GENERALLY ALONG A LINE FROM NORTHEAST OF GALT THROUGH THE TOWN OF REGER. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. LAT...LON 4021 9287 4004 9287 4004 9337 4021 9337 $$ SAW
000 WGUS73 KEAX 092154 FFSEAX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 454 PM CDT MON JUL 9 2007 MOC211-092209- /X.CAN.KEAX.FF.W.0030.000000T0000Z-070710T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SULLIVAN MO- 454 PM CDT MON JUL 9 2007 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN SULLIVAN COUNTY IS CANCELLED... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 4021 9287 4004 9287 4004 9337 4021 9337 $$ SAW
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 11:37 AM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jul 9, 11:37 AM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1137 AM CDT MON JUL 9 2007 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... THE WEAK FRONT IN EXTREME NORTHWESTERN IS NOW NEARLY STATIONARY WITH VERY LITTLE MOVEMENT EXPECTED THIS AFTERNOON. MORNING UPPER AIR INDICATES RELATIVELY STEEP MID LEVEL LAPSE RATES...ESPECIALLY NEAR THE BOUNDARY. WITH ONLY A WEAK CAP IN PLACE...AFTN INSOLATION ALONG WITH WEAK CONVERGENCE ALONG THE BOUNDARY...WILL LIKELY INITIATE THUNDERSTORMS THIS AFTN. GIVEN THE HIGH DEGREE OF INSTABILITY...CANNOT RULE OUT A PULSE ISOLATED SEVERE THUNDERSTORM. THROUGHOUT THE REMAINDER OF THE CWA...THE MCV OVER NWRN KS WAS SHIFTING SLOWLY SE. THIS SYSTEM SHOULD REMAIN SUFFICIENTLY WEST OF THE CWA THIS AFTN...BUT MAY BECOME A PROBLEM FOR THE SRN CWA TONIGHT. OTHERWISE...THICK CLOUD SHIELD ALONG THE KANSAS AND MISSOURI IS ANOTHER CONCERN. DIFFERENTIAL HEATING MAY ALSO PRODUCE SCATTERED THUNDERSTORMS ALONG THE PERIPHERY OF THE CLOUD SHIELD. DB && .PREV DISCUSSION... /ISSUED 634 AM CDT MON JUL 9 2007/ DISCUSSION... PRECIPITATION CHANCES AND THE THREAT FOR LOCALLY HEAVY RAINFALL REMAIN THE MAIN SHORT TERM FORECAST CONCERNS THROUGH TUESDAY. 08Z SURFACE ANALYSIS SHOWS A STATIONARY FRONT DRAPED FROM CENTRAL IOWA BACK ACROSS SOUTH CENTRAL NEBRASKA...WITH A COMPLEX OUTFLOW/DRYLINE FEATURE EXTENDING SOUTHWARD THROUGH CENTRAL KANSAS. REGIONAL RADAR IMAGERY SHOWS A LARGE MCV HAS HELPED FOCUS INTENSE CONVECTION ACROSS MUCH OF SOUTHERN NEBRASKA...WITH SOME AMAZING HOURLY RAINFALL RATES APPROACHING 2.5 INCHES PER HOUR. WATER VAPOR IMAGERY AND 00Z SOUNDINGS CONFIRM THE SHARP INCREASE IN MID-UPPER LEVEL MOISTURE ACROSS THIS REGION...COINCIDENT WITH THE DEEP CONVECTION. THE CHALLENGE FOR TODAY IS THE TIMING OF THE MCV CIRCULATION... CONVECTIVE OUTFLOW...THE SYNOPTIC SCALE BOUNDARY...AND A WEAK UPPER TROUGH AS THEY INTERACT WITH A WARM AND INCREASINGLY MOIST AIRMASS OVER THE REGION. THE SURE BET APPEARS TO BE OVER THE FAR N/NW CWA THIS MORNING...AND WILL RETAIN HIGH CHANCE POPS OVER FAR NW MO/NE KS AS COLD POOLS CONTINUE TO PUSH EFFECTIVE BOUNDARY SOUTHWARD TOWARD NW MO. STILL FEEL THAT A DOWNWARD TREND WOULD BE IN ORDER DURING THE DIURNAL MINIMUM AS LLJ WEAKENS THIS MORNING...WITH A RESURGENCE IN ACTIVITY LIKELY DURING THE MID-LATE AFTERNOON. HIGHEST POPS FOR TODAY REMAIN IN THIS AREA. FURTHER SOUTH...FORECAST IS A MUCH MORE UNCERTAIN. STRONG SURFACE HEATING WILL YIELD TEMPERATURES TO AROUND 90 DEGREES WITH DWPTS CLIMBING INTO THE LOWER 70S. ALTHOUGH THE AIRMASS OVER THE CWA IS QUITE DRY IN THE 700-300MB LAYER WITH WEAK CAPPING IN PLACE...SUBSTANTIAL MID LEVEL MOISTENING IS EXPECTED BETWEEN 00 AND 03Z. FORCING REMAINS SOMEWHAT OF A QUESTION AS MAIN BOUNDARY WASHES OUT OVER NRN MO...AND THE REMNANT MCV AND THERMAL BOUNDARIES OVER KS WILL LIKELY NOT ARRIVE UNTIL AFTER DARK. NAM-WRF DOES SEEM TO BE AN OUTLIER WITH ITS ROBUST CONVECTION ALONG THE KS/MO BORDER DURING THE LATE AFTERNOON/EARLY EVENING...BUT WITH THE OLD MID LEVEL CIRCULATION OVER ERN OKLAHOMA...THIS REGION MAY BENEFIT FROM ADDITIONAL CONVERGENCE. SHOULD ACTIVITY DEVELOP OR PROPAGATE INTO ERN KS/WRN MO...PRIMARY THREAT INTO THE OVERNIGHT HOURS WOULD BE FOR LOCALLY EXCESSIVE RAINFALL AS SLOW/ERRATIC STORM MOVEMENT WOULD FAVOR MULTI-CELL CLUSTERS AND MERGERS. A LOT OF UNCERTAINTY WITH HOW THINGS WILL EVOLVE TONIGHT LEADS TO EVEN GREATER UNCERTAINTY ON TUESDAY. AN MCS MAY VERY WELL BE ONGOING OVER SRN KS EARLY IN THE PERIOD AND CONTINUE TRACKING EAST. THIS WOULD TEND TO KEEP MOST OF THE CWA DRY UNTIL THE MAIN NORTHERN STREAM SHORTWAVE PUSHES THROUGH DURING LATE AFTERNOON/EVENING. HAVE RETAINED HIGHEST POPS ACROSS NRN MO AS THIS SYSTEM TRANSLATES INTO THE GREAT LAKES REGION. A BROKEN LINE OF CONVECTION SHOULD PUSH STEADILY SOUTHWARD THROUGH THE CWA...WITH MOST AREAS CLEARING BEFORE DAYBREAK WEDNESDAY. THIS NORTHERN STREAM SURGE WILL BE ACCOMPANIED BY A SEASONABLY STRONG CANADIAN HIGH THAT WILL BRING A MUCH DRIER AND COOLER AIRMASS TO THE REGION...MAKING WEDNESDAY FEEL MORE LIKE EARLY MAY. BOOKBINDER AVIATION... CUMULUS DECK WILL CONTINUE TO DEVELOP LATE THIS MORNING WITH TEMPORARY MVFR CIGS AROUND 3KFT LATE THIS MORNING. DECK SHOULD RISE TO ABOVE MVFR EARLY THIS AFTN. CONFIDENCE IS NOT HIGH ON THE TIMING OF ANY THUNDERSTORMS. THE DEVELOPMENT OF CONVECTION IS DEPENDENT UPON PARAMETERS DISCUSSED WITHIN THE UPDATED DISCUSSION ABOVE. WILL TRY TO PIN DOWN THE THREAT AS THE DAY PROGRESSES WITH THE GREATEST THREAT FOR THE TIME BEING BEING LATE THIS AFTERNOON AND THIS EVENING. DB EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Jul 9, 1:00 PM CDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT MON JUL 9 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-101100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 100 PM CDT MON JUL 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT WITH THE GREATEST THREAT LATE THIS AFTERNOON AND EARLY TONIGHT. ALTHOUGH ORGANIZE SEVERE WEATHER IS NOT EXPECTED...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE WITH DAMAGING WINDS THE PRIMARY THREAT. HAIL LESS THAN ONE INCH IN SIZE IS ALSO POSSIBLE. DUE TO THE SLOW MOVEMENT OF THE STORMS...LOCALLY HEAVY RAINFALL IS LIKELY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORM CHANCES WILL CONTINUE THROUGH TUESDAY...ENDING FROM NORTH TO SOUTH TUESDAY NIGHT. A FEW STORMS COULD APPROACH SEVERE LIMITS DURING THE AFTERNOON AND EVENING HOURS...WITH LOCALIZED HEAVY RAINFALL ALSO POSSIBLE. WIDESPREAD SEVERE WEATHER IS PRESENTLY NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. DB
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 2:53 PM CDT | Areal Flood Advisory | EAX | Grundy, Livingston | 4 hr |
| Jul 9, 4:48 PM CDT | Areal Flood Advisory | EAX | Daviess, Harrison | 2 hr |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.